Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 2, NWS Boise, ID

February 25, 20114 counties in Idaho

NWS Boise, ID issued this winter storm warning at Feb 25, 2011, 3:56 AM MST for 4 counties in Idaho. It was in force for 19 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2011, 3:56 AM MST (10:56 UTC)
Expired
Feb 25, 2011, 11:00 PM MST
In force
19 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 138 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 5:09 AM MSTSNOW 3Twin Falls, ID
Feb 25, 7:32 AM MSTSNOW 46 Se Buhl, ID
Feb 25, 8:00 AM MSTSNOW 3.55 Wsw Twin Falls, ID
Feb 25, 5:00 PM MSTHEAVY SNOW 12Grasmere, ID12 INCHES OF SNOW IN GRASMERE AS REPORTED BY SPOTTER.
Feb 25, 5:00 PM MSTHEAVY SNOW 12Riddle, ID10-12 INCHES OF SNOWFALL THROUGH FRI AFTERNOON REPORTED BY SPOTTER IN RIDDLE.
Feb 25, 8:00 PM MSTHEAVY SNOW 5Jerome, ID5 INCHES OF SNOW REPORTED BY DISPATCH IN JEROME
Feb 25, 8:00 PM MSTHEAVY SNOW 630 Wsw Burley, IDMAGIC MTN SNOTEL 6833 MSL. 21 HOUR TOTAL.
Feb 25, 10:00 PM MSTHEAVY SNOW 84 Sw Twin Falls, ID8 INCHES MEASURED BY TRAINED SPOTTER ON THE SW SIDE OF TWIN FALLS
Feb 25, 11:00 PM MSTHEAVY SNOW 62 S Hollister, ID6 INCHES OF SNOW REPORTED BY SPOTTER 2 MILES SOUTH OF HOLLISTER.
Feb 25, 11:00 PM MSTHEAVY SNOW 6Hollister, ID6 INCHES REPORTED BY SPOTTER IN HOLLISTER
Feb 25, 11:00 PM MSTHEAVY SNOW 630 Wsw Burley, IDMAGIC MOUNTAIN SNOTEL 6833 MSL. 24 HOUR STORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS45 KBOI 251056
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
356 AM MST FRI FEB 25 2011

IDZ015-030-251900-
/O.UPG.KBOI.WW.Y.0005.000000T0000Z-110225T1800Z/
/O.NEW.KBOI.WS.W.0002.110225T1056Z-110226T0000Z/
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
356 AM MST FRI FEB 25 2011

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS UPGRADED THE WINTER
WEATHER ADVISORY TO A WINTER STORM WARNING FOR HEAVY SNOW IN
SOUTHERN TWIN FALLS COUNTY AND THE SOUTHWEST HIGHLANDS OF
IDAHO...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* SNOW AMOUNTS...3 TO 6 INCHES IN THE VALLEYS WITH 5 TO 10 INCHES
  IN THE MOUNTAINS. 

* WINDS...10 TO 15 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. THIS
  INCLUDES U.S. HIGHWAY 93 AND IDAHO STATE ROUTE 51. VISIBILITIES
  WILL BE REDUCED AT TIMES IN HEAVIER SNOW.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

IDZ014-251800-
/O.EXA.KBOI.WW.Y.0005.000000T0000Z-110225T1800Z/
UPPER TREASURE VALLEY-
356 AM MST FRI FEB 25 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW IN UPPER TREASURE VALLEY...WHICH IS IN EFFECT
UNTIL 11 AM MST THIS MORNING.

* SNOW AMOUNTS...AROUND 1 INCH IN BOISE WITH UP TO 2 INCHES EAST
  OF BOISE.

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY ALONG INTERSTATE 84 BETWEEN BOISE AND MOUNTAIN HOME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ016-251900-
/O.EXT.KBOI.WW.Y.0005.000000T0000Z-110226T0000Z/
WESTERN MAGIC VALLEY-
356 AM MST FRI FEB 25 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY FOR SNOW IN THE WESTERN MAGIC VALLEY IS
NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* SNOW AMOUNTS...1 TO 3 INCHES.

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT.
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ063-251200-
/O.CON.KBOI.WW.Y.0005.000000T0000Z-110225T1200Z/
MALHEUR COUNTY-
356 AM MST FRI FEB 25 2011 /256 AM PST FRI FEB 25 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ EARLY THIS MORNING...

A WINTER WEATHER ADVISORY FOR SNOW IN MALHEUR COUNTY REMAINS IN
EFFECT UNTIL 5 AM MST /4 AM PST/ EARLY THIS MORNING.

* SNOW AMOUNTS...2 TO 4 INCHES OVER THE SOUTHERN HALF OF THE
  COUNTY.

* WINDS...UP TO 10 MPH.

* IMPACTS...U.S. HIGHWAY 95 FROM BURNS JUNCTIONS SOUTH WILL BE SNOW
  COVERED AND ICY MAKING TRAVEL DIFFICULT. VISIBILITIES WILL BE
  REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
7 follow-up statements
868 
WWUS45 KBOI 251151
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
451 AM MST FRI FEB 25 2011

IDZ015-030-260000-
/O.CON.KBOI.WS.W.0002.000000T0000Z-110226T0000Z/
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
451 AM MST FRI FEB 25 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING FOR HEAVY SNOW IN SOUTHERN TWIN FALLS
COUNTY AND THE SOUTHWEST HIGHLANDS OF IDAHO. REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON.

* SNOW AMOUNTS...3 TO 6 INCHES IN THE VALLEYS WITH 5 TO 10 
  INCHES IN THE MOUNTAINS. 

* WINDS...10 TO 15 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. THIS 
  INCLUDES U.S. HIGHWAY 93 AND IDAHO STATE ROUTE 51. 
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ063-251800-
/O.EXT.KBOI.WW.Y.0005.000000T0000Z-110225T1800Z/
MALHEUR COUNTY-
451 AM MST FRI FEB 25 2011 /351 AM PST FRI FEB 25 2011/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING...

THE WINTER WEATHER ADVISORY FOR SNOW IN MALHEUR COUNTY IS NOW IN
EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING.

* SNOW AMOUNTS...1 TO 3 INCHES OVER THE SOUTHERN HALF OF THE
  COUNTY.

* WINDS...UP TO 10 MPH.

* IMPACTS...U.S. HIGHWAY 95 FROM BURNS JUNCTIONS SOUTH WILL BE
  SNOW COVERED AND ICY MAKING TRAVEL DIFFICULT. VISIBILITIES 
  WILL BE REDUCED AT TIMES IN HEAVIER SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ014-251800-
/O.CON.KBOI.WW.Y.0005.000000T0000Z-110225T1800Z/
UPPER TREASURE VALLEY-
451 AM MST FRI FEB 25 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY FOR SNOW IN THE UPPER TREASURE VALLEY
REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING.

* SNOW AMOUNTS...AROUND 1 INCH IN BOISE WITH UP TO 2 INCHES EAST 
  OF BOISE. 

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG INTERSTATE 84 BETWEEN BOISE AND MOUNTAIN 
  HOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ016-260000-
/O.CON.KBOI.WW.Y.0005.000000T0000Z-110226T0000Z/
WESTERN MAGIC VALLEY-
451 AM MST FRI FEB 25 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW IN WESTERN MAGIC VALLEY REMAINS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* SNOW AMOUNTS...1 TO 3 INCHES.

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. 
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
283 
WWUS45 KBOI 251247
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
547 AM MST FRI FEB 25 2011

IDZ016-260000-
/O.UPG.KBOI.WW.Y.0005.000000T0000Z-110226T0000Z/
/O.EXA.KBOI.WS.W.0002.000000T0000Z-110226T0000Z/
WESTERN MAGIC VALLEY-
547 AM MST FRI FEB 25 2011

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS UPGRADED THE WINTER
WEATHER ADVISORY TO A WINTER STORM WARNING FOR HEAVY SNOW IN THE
WESTERN MAGIC VALLEY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES.

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. 
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

IDZ015-030-260000-
/O.CON.KBOI.WS.W.0002.000000T0000Z-110226T0000Z/
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
547 AM MST FRI FEB 25 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING FOR HEAVY SNOW IN SOUTHERN TWIN FALLS
COUNTY AND THE SOUTHWEST HIGHLANDS OF IDAHO REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES IN THE
  VALLEYS WITH 4 TO 8 INCHES IN THE MOUNTAINS.

* WINDS...10 TO 15 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. THIS 
  INCLUDES U.S. HIGHWAY 93 AND IDAHO STATE ROUTE 51. 
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ014-ORZ063-251800-
/O.CON.KBOI.WW.Y.0005.000000T0000Z-110225T1800Z/
UPPER TREASURE VALLEY-MALHEUR COUNTY-
547 AM MST FRI FEB 25 2011 /447 AM PST FRI FEB 25 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

A WINTER WEATHER ADVISORY FOR SNOW IN UPPER TREASURE VALLEY REMAINS
IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING.

* SNOW AMOUNTS...AROUND 1 INCH IN BOISE WITH UP TO 2 INCHES EAST 
  OF BOISE. 

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG INTERSTATE 84 BETWEEN BOISE AND MOUNTAIN 
  HOME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
527 
WWUS45 KBOI 251504
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
804 AM MST FRI FEB 25 2011

IDZ014-251615-
/O.CAN.KBOI.WW.Y.0005.000000T0000Z-110225T1800Z/
UPPER TREASURE VALLEY-
804 AM MST FRI FEB 25 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE BAND OF LIGHT SNOW HAS ENDED ACROSS THE TREASURE VALLEY THIS
MORNING. GENERALLY...A TENTH TO A HALF AN INCH OF SNOW FELL IN
BOISE WITH THE HIGHEST AMOUNTS IN SOUTHEAST BOISE. ISOLATED SNOW
SHOWERS WILL CONTINUE THROUGH THE AFTERNOON.

$$

IDZ015-016-030-260000-
/O.CON.KBOI.WS.W.0002.000000T0000Z-110226T0000Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
804 AM MST FRI FEB 25 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING FOR HEAVY SNOW IN THE SOUTHWEST HIGHLANDS
AND SOUTHERN TWIN FALLS COUNTY REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES IN 
  THE VALLEYS WITH 4 TO 8 INCHES IN THE MOUNTAINS. 

* WINDS...10 TO 15 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. THIS 
  INCLUDES U.S. HIGHWAY 93 AND IDAHO STATE ROUTE 51. 
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ063-251800-
/O.CON.KBOI.WW.Y.0005.000000T0000Z-110225T1800Z/
MALHEUR COUNTY-
804 AM MST FRI FEB 25 2011 /704 AM PST FRI FEB 25 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

A WINTER WEATHER ADVISORY FOR SNOW IN SOUTHERN MALHEUR COUNTY
REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING.

* SNOW AMOUNTS...1 TO 2 INCHES SOUTH OF BURNS JUNCTIONS.

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY ALONG U.S. HIGHWAY 95 BETWEEN BURNS JUNCTION AND
  MCDERMITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
801 
WWUS45 KBOI 251648
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
948 AM MST FRI FEB 25 2011

IDZ015-016-030-260000-
/O.CON.KBOI.WS.W.0002.000000T0000Z-110226T0000Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
948 AM MST FRI FEB 25 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING FOR HEAVY SNOW IN THE SOUTHWEST
HIGHLANDS...SOUTHERN TWIN FALLS COUNTY AND WESTERN MAGIC VALLEY
REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE
  VALLEYS WITH 4 TO 8 INCHES IN THE MOUNTAINS THROUGH THIS AFTERNOON.

* WINDS...10 TO 15 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. THIS 
  INCLUDES U.S. HIGHWAY 93 AND IDAHO STATE ROUTE 51. 
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ063-260000-
/O.EXT.KBOI.WW.Y.0005.000000T0000Z-110226T0000Z/
MALHEUR COUNTY-
948 AM MST FRI FEB 25 2011 /848 AM PST FRI FEB 25 2011/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

THE WINTER WEATHER ADVISORY FOR SNOW IN SOUTHERN MALHEUR COUNTY IS NOW
IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES SOUTH
  OF BURNS JUNCTIONS.

* WINDS...UP TO 10 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG U.S. HIGHWAY 95 BETWEEN BURNS JUNCTION AND 
  MCDERMITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
217 
WWUS45 KBOI 252140
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
240 PM MST FRI FEB 25 2011

IDZ015-016-030-260600-
/O.EXT.KBOI.WS.W.0002.000000T0000Z-110226T0600Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
240 PM MST FRI FEB 25 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE WINTER STORM WARNING FOR SNOW IN THE SOUTHWEST
HIGHLANDS...SOUTHERN TWIN FALLS COUNTY AND WESTERN MAGIC VALLEY IS
NOW IN EFFECT UNTIL 11 PM MST THIS EVENING.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE
  VALLEYS WITH 4 TO 8 INCHES IN THE MOUNTAINS THROUGH THIS
  EVENING.

* WINDS...10 TO 15 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. THIS 
  INCLUDES U.S. HIGHWAY 93 AND IDAHO STATE ROUTE 51. 
  VISIBILITIES WILL BE REDUCED AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ063-260000-
/O.CON.KBOI.WW.Y.0005.000000T0000Z-110226T0000Z/
MALHEUR COUNTY-
240 PM MST FRI FEB 25 2011 /140 PM PST FRI FEB 25 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IN SOUTHERN
MALHEUR COUNTY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES OF SNOW
  SOUTH OF BURNS JUNCTIONS.

* WINDS...UP TO 15 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY ALONG U.S. HIGHWAY 95 BETWEEN BURNS JUNCTION AND
  MCDERMITT. WINDS WILL CAUSE BLOWING AND DRIFTING SNOW REDUCING
  VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
165 
WWUS45 KBOI 252352
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
452 PM MST FRI FEB 25 2011

ORZ063-260100-
/O.EXP.KBOI.WW.Y.0005.000000T0000Z-110226T0000Z/
MALHEUR COUNTY-
452 PM MST FRI FEB 25 2011 /352 PM PST FRI FEB 25 2011/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST /4 PM PST/
THIS AFTERNOON...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST /4 PM PST/
THIS AFTERNOON ACROSS MALHEUR COUNTY. 


* SNOW AMOUNTS...AN ADDITIONAL INCH NEAR BURNS JUNCTION AND AROUND
  2 INCHES NEAR THE NEVADA BORDER BETWEEN BLUE MOUNTAIN PASS AND
  MCDERMITT. AREAS OF BLOWING SNOW THROUGH THIS EVENING. 

* SNOW LEVELS...VALLEY FLOORS.

* WINDS...NORTH 15 TO 25 MPH.

* TIMING...MODERATE TO HEAVY SNOW WILL TAPER OFF FROM THE NORTH
  THIS AFTERNOON AND SCATTERED SNOW SHOWERS WILL END NEAR THE
  NEVADA BORDER AROUND 9 PM MST...8 PM PST.

* IMPACTS...WINTER DRIVING WILL CONTINUE AFTER THE SNOW END.|

$$

IDZ015-016-030-260600-
/O.CON.KBOI.WS.W.0002.000000T0000Z-110226T0600Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
452 PM MST FRI FEB 25 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING FOR SNOW IN SOUTHWEST HIGHLANDS...WESTERN
MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...REMAINS IN EFFECT
UNTIL 11 PM MST THIS EVENING.

* SNOW AMOUNTS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN 
  THE VALLEYS WITH 4 TO 8 INCHES IN THE MOUNTAINS THROUGH THIS 
  EVENING. 

* WINDS...VARIABLE UP TO 10 MPH THIS AFTERNOON BECOMING WEST TO
  NORTHEAST 10 TO 20 MPH TONIGHT.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. THIS
  INCLUDES U.S. HIGHWAY 93 AND IDAHO STATE ROUTE 51. HEAVY SNOW AT
  TIMES WILL REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS THAT SIGNIFICANT
AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
640 
WWUS45 KBOI 260536
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1036 PM MST FRI FEB 25 2011

IDZ015-016-030-260645-
/O.EXP.KBOI.WS.W.0002.000000T0000Z-110226T0600Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1036 PM MST FRI FEB 25 2011

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR
THE MAGIC VALLEY...SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS
COUNTY. 

* SNOW AMOUNTS...SIGNIFICANT ACCUMULATIONS HAVE ENDED. IN SOUTHERN
  TWIN FALLS COUNTY 1 TO LOCALLY 2 INCHES OF NEW SNOW IS POSSIBLE
  THROUGH 2 AM.

* SNOW LEVELS...VALLEY FLOORS.

* WINDS...NORTHWEST 15 TO 25 MPH...GUSTS UP TO 35 MPH UNTIL 2 AM.

* TIMING...AREAS OF BLOWING SNOW WILL BE TAPERING OFF BY AROUND 2
  AM.

* IMPACTS...WINTER DRIVING CONDITIONS AND LOCAL BLOWING SNOW.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 25, 3:55 AM MST, 1 minute earlier.

Area forecast discussion, Feb 25, 3:55 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
355 AM MST FRI FEB 25 2011

.SHORT TERM...TODAY THROUGH SATURDAY...UPPER LOW OFF CENTRAL
OREGON COAST WILL CONTINUE TO DROP SOUTH DURING THE DAY. AT 10Z
THIS MORNING IR SATELLITE PICS SHOWING A BAND OF COOLING CLOUD TOPS
FROM ORE/CA INTO CENTRAL ID /RIGHT OVER BOISE/. RESULT HAS BEEN A
BAND OF LIGHT SNOW. AS UPPER LOW CONTINUES SOUTH ALONG THE COAST
TODAY THIS BAND OF LIGHT SNOW WILL SHIFT SOUTH AND EAST.
THOUGH NOT PERFECT THE GFS MODEL WAS CLOSEST SOLUTION TO CURRENT
CONDITIONS SO HAVE TRENDED FORECAST TOWARD SLOWER/WETTER GFS
SOLUTION. THOUGH ACCUMULATIONS WILL BE LIGHT...MOST FOR UPPER
TREASURE VALLEY LOCATIONS BELIEVE THE COMBINATION OF BELOW
FREEZING TEMPERATURES AND SNOW ACCUMULATIONS DURING RUSH HOUR IS
ENOUGH TO WARRANT AN ADVISORY FOR THIS MORNING. FOR LOWER TREASURE
VALLEY /CANYON COUNTY/ EXPECT ACCUMULATIONS UP TO ONE HALF INCH.
HAVE UPGRADED AREAS ALONG THE ID/NV BORDER TO A WARNING GIVEN
HIGHER FORECAST AMOUNTS THROUGH THIS AFTERNOON. WESTERN MAGIC
VALLEY REMAINS UNDER AN ADVISORY THROUGH THIS AFTERNOON AS WELL.
LOW SLOWLY EXITS EASTWARD TONIGHT WITH CLEARING SKIES OVER SE
OREGON AND SW ID VALLEYS TOWARDS SUNRISE. SURFACE HIGH POSITIONED
OVER CENTRAL OREGON WILL LET TEMPERATURES DROP OFF IN SE OREGON
AND SW ID MTNS EARLY SATURDAY. WINDS WILL CONTINUE IN SW ID
VALLEYS WHICH KEEPING TEMPS UP. SATURDAY IS COLD AND DRY IN NW
FLOW WITH HIGHS 20 DEGREES BELOW NORMAL.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...ANOTHER COLD MORNING
TO START OFF THE DAY ON SUNDAY...BUT IT WILL NOT BE AS COLD IN MOST
AREAS COMPARED TO SATURDAY MORNING. A GRADUAL WARMUP WILL BEGIN ON
SUNDAY AND LAST THROUGH TUESDAY...THEN LEVEL OFF TO NEAR OR SLIGHTLY
ABOVE NORMAL LEVELS WEDNESDAY AND THURSDAY. UPPER FLOW WILL CHANGE
FROM NORTHWEST ON SUNDAY TO SOUTHWEST BY TUESDAY...ALLOWING FOR THE
WARMER TEMPERATURES. INITIALLY...PACIFIC MOISTURE IN THIS FLOW
REGIME WILL LEAD TO A CHANCE OF PRECIP ACROSS THE NORTH SUNDAY
THROUGH TUESDAY...THEN SPREAD ACROSS THE ENTIRE AREA WEDNESDAY AND
THURSDAY. SNOW LEVELS WILL BE AT VALLEY FLOORS EARLY IN THE WEEK
THEN RISE ABOVE THE VALLEY BY MIDWEEK.

&&

.AVIATION...WIDESPREAD IFR CONDITIONS IN SNOW WILL CONTINUE TODAY
GENERALLY SOUTH AND EAST OF A KREO-KBOI LINE...WITH SCATTERED
MVFR/IFR CONDITIONS IN SNOW SHOWERS NORTH AND WEST OF THAT LINE.
SNOW WILL DIMINISH FROM NORTH TO SOUTH TONIGHT AS DRIER AIR FILTERS
IN FROM THE NORTH. WIDESPREAD VFR CONDITIONS ARE EXPECTED OVER THE
WEEKEND...ALTHOUGH MVFR CONDITIONS IN SNOW SHOWERS MAY DEVELOP IN
THE NORTH ON SUNDAY IMPACTING KBKE AND KMYL. LIGHT AND VARIABLE
WINDS THIS MORNING BECOMING MOSTLY NORTHWEST 5-15 KTS BY THIS
AFTERNOON. LIGHT-MODERATE NORTH WINDS ALOFT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON IDZ015-030.
     WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING IDZ014.
     WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ016.
OR...WINTER WEATHER ADVISORY UNTIL 4 AM PST THIS MORNING ORZ062.

&&

WEATHER.GOV/BOISE

SHORT TERM...DG
LONG TERM....BW
AVIATION.....BW
Hazardous weather outlook, Feb 24, 6:01 AM MST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
601 AM MST THU FEB 24 2011

IDZ015-030-251315-
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
601 AM MST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST FRIDAY. 5 TO 10 INCHES OF SNOWFALL IS POSSIBLE BY MIDDAY
FRIDAY. PLEASE SEE THE ADVISORY PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER WEATHER ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER.

IDZ011>014-016-028-029-033-ORZ061>064-251315-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
601 AM MST THU FEB 24 2011 /501 AM PST THU FEB 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL SPREAD OVER THE AREA TODAY AND LAST THROUGH
FRIDAY. MODERATE SNOWFALL IS POSSIBLE. IN THE VALLEYS...LITTLE
OR NO SNOW ACCUMULATION IS EXPECTED. IN THE MOUNTAINS...EXPECT
SNOW ACCUMULATIONS OF 6 TO 10 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.